MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z353H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? no piece fell on the patient.Was there any adverse patient consequence? if so, please provide detail for any medical or surgical intervention.There was no adverse consequence to the patient.
 
Event or Problem Description
It was reported that a patient underwent abdominal lipectomy procedure on (b)(6) 2017 and suture was used.The thread of the needle was disassembled (pulled off) during knotting.There were no adverse consequences to the patient reported.

Brand Name
PDS II SUTURE 27"(70CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7461201
Report Number2210968-2018-72346
Device Sequence Number13739808
Product Code NEW
UDI-Device Identifier10705031060722
UDI-Public10705031060722
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberZ353H
Device Lot NumberKBK599
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight66